Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 2, NWS Cheyenne, WY

February 6, 20268 counties in Nebraska; Goshen County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this red flag warning at Feb 6, 2026, 12:18 PM MST for 8 counties in Nebraska; Goshen County, Laramie County, Platte County, Wyoming. It took effect at Feb 7, 2026, 11:00 AM MST. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2026, 12:18 PM MST (19:18 UTC)
In effect from
Feb 7, 2026, 11:00 AM MST
Expired
Feb 9, 2026, 5:00 PM MST
In force
54 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.3 hours before the alert went out and 405 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2026-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2026-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2439 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

591 
WWUS85 KCYS 061918
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1218 PM MST Fri Feb 6 2026

NEZ437-071200-
/O.NEW.KCYS.FW.W.0002.260207T1800Z-260208T0000Z/
Lodgepole Creek/Southern Nebraska Panhandle-
1218 PM MST Fri Feb 6 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY FOR
LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 437...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 5 PM MST Saturday. 

* AFFECTED AREA...Fire weather zone 437.

* WIND...Northwest winds at 25 to 30 MPH with gusts to 45 MPH.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
9 follow-up statements
803 
WWUS85 KCYS 070739
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1239 AM MST Sat Feb 7 2026

... RED FLAG WARNING GOES IN EFFECT THIS AFTERNOON...


NEZ437-080000-
/O.CON.KCYS.FW.W.0002.260207T1800Z-260208T0000Z/
Lodgepole Creek/Southern Nebraska Panhandle-
1239 AM MST Sat Feb 7 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RH FOR FIRE 
WEATHER ZONES 435, 436, AND 437...

* AFFECTED AREA...Fire weather zones 435, 436, and 437.

* WIND...Northwest winds at 25 to 30 MPH with gusts to 45 MPH.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
882 
WWUS85 KCYS 070849
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
149 AM MST Sat Feb 7 2026

... RED FLAG WARNING GOES IN EFFECT THIS AFTERNOON...

NEZ435-436-WYZ431-433-071700-
/O.EXA.KCYS.FW.W.0002.260207T1800Z-260208T0000Z/
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Laramie East High Plains-Goshen/Middle-
Lower North Platte River Basin-
149 AM MST Sat Feb 7 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR LOW RH AND GUSTY WINDS FOR FIRE WEATHER ZONES 
430, 431, 433, 434,...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 5 PM MST
this afternoon. 

* AFFECTED AREA...Fire weather zones 430, 431, 433, and 434.

* WIND...Northwest winds at 25 to 30 MPH with gusts to 45 MPH.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ437-071700-
/O.CON.KCYS.FW.W.0002.260207T1800Z-260208T0000Z/
Lodgepole Creek/Southern Nebraska Panhandle-
149 AM MST Sat Feb 7 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR LOW RH AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 435, 436, AND 437...

* AFFECTED AREA...Fire weather zones 435, 436, and 437.

* WIND...Northwest winds at 25 to 30 MPH with gusts to 45 MPH.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
846 
WWUS85 KCYS 071654
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
954 AM MST Sat Feb 7 2026

... RED FLAG WARNING GOES IN EFFECT THIS AFTERNOON...

NEZ434-WYZ430-080000-
/O.EXA.KCYS.FW.W.0002.260207T1800Z-260208T0000Z/
Pine Ridge/Nebraska National Forest-
Laramie Foothills and High Plains-
954 AM MST Sat Feb 7 2026

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 430 AND 
434...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 5 PM MST this afternoon. 

* AFFECTED AREA...Fire weather zones 430 in Wyoming and 434 in
  Nebraska.

* WIND...Northwest winds at 25 to 30 MPH with gusts to 45 MPH.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ435>437-WYZ431-433-080000-
/O.CON.KCYS.FW.W.0002.260207T1800Z-260208T0000Z/
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Laramie East High Plains-Goshen/Middle-
Lower North Platte River Basin-
954 AM MST Sat Feb 7 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
431 AND 433 IN WYOMING AND 435, 436, 437 IN NEBRASKA...

* AFFECTED AREA...Fire weather zones 435, 436, and 437 in
  Nebraska. Fire weather zones 431 and 433 in Wyoming.

* WIND...Northwest winds at 25 to 30 MPH with gusts to 45 MPH.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
646 
WWUS85 KCYS 072014
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
114 PM MST Sat Feb 7 2026

... MULTI DAY RED FLAG WARNING IN EFFECT ...

WYZ432-081200-
/O.EXB.KCYS.FW.W.0002.260207T2100Z-260210T0000Z/
Bordeaux/Chugwater/Wheatland-
114 PM MST Sat Feb 7 2026

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST MONDAY FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 432...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 5 PM MST Monday. 

* AFFECTED AREA...Fire weather zones 432 in Wyoming.

* WIND...Northwest winds at 25 to 30 MPH with gusts between 30 and 
  45 MPH.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ434>437-WYZ430-431-433-081200-
/O.EXT.KCYS.FW.W.0002.000000T0000Z-260210T0000Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Laramie Foothills and High Plains-Laramie East High Plains-
Goshen/Middle-Lower North Platte River Basin-
114 PM MST Sat Feb 7 2026

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM MST MONDAY FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 430, 431, 433, 
434, 435, 436, AND 437...

* AFFECTED AREA...Fire weather zones 430, 431, 433 in Wyoming.
  Fire weather zones 434, 435, 436, 437 in Nebraska. 

* WIND...Northwest winds at 25 to 30 MPH with gusts between 30 and 
  45 MPH.

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
264 
WWUS85 KCYS 081332
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
632 AM MST Sun Feb 8 2026

... MULTI DAY RED FLAG WARNING IN EFFECT ...

NEZ434>437-WYZ430>433-090600-
/O.CON.KCYS.FW.W.0002.000000T0000Z-260210T0000Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Laramie Foothills and High Plains-Laramie East High Plains-
Bordeaux/Chugwater/Wheatland-Goshen/Middle-
Lower North Platte River Basin-
632 AM MST Sun Feb 8 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY FOR
LOW RH AND GUSTY WINDS FOR FIRE WEATHER ZONES 430, 431, 432, 433,
434, 435, 436, AND 437...

* AFFECTED AREA...Fire weather zones 430, 431, 433 in Wyoming. 
  Fire weather zones 434, 435, 436, 437 in Nebraska. 

* WIND...Northwest winds at 25 to 30 MPH with gusts between30 
  and 45 MPH. 

* HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
956 
WWUS85 KCYS 081933
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1233 PM MST Sun Feb 8 2026

... MULTI DAY RED FLAG WARNING IN EFFECT ...

NEZ434>437-WYZ430>433-091200-
/O.CON.KCYS.FW.W.0002.000000T0000Z-260210T0000Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Laramie Foothills and High Plains-Laramie East High Plains-
Bordeaux/Chugwater/Wheatland-Goshen/Middle-
Lower North Platte River Basin-
1233 PM MST Sun Feb 8 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY FOR
VERY GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 430, 
431, 432, 433, 434, 435, 436, AND 437...

* AFFECTED AREA...Fire weather zones 430, 431, 432, 433 in 
  Wyoming. Fire weather zones 434, 435, 436, 437 in Nebraska. 

* WIND...Westerly winds turning northwest at 20 to 30 MPH with 
  gusts up to 45 MPH.

* HUMIDITY...13 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
458 
WWUS85 KCYS 090704
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1204 AM MST Mon Feb 9 2026

... MULTI DAY RED FLAG WARNING IN EFFECT ...

NEZ434>437-WYZ430>433-091515-
/O.CON.KCYS.FW.W.0002.000000T0000Z-260210T0000Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Laramie Foothills and High Plains-Laramie East High Plains-
Bordeaux/Chugwater/Wheatland-Goshen/Middle-
Lower North Platte River Basin-
1204 AM MST Mon Feb 9 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR LOW RH AND GUSTY WINDS FOR FIRE WEATHER ZONES 430, 
431, 432, 433, 434, 435, 436, AND 437...

* AFFECTED AREA...Fire weather zones 430, 431, 432, 433 in 
  Wyoming. Fire weather zones 434, 435, 436, 437 in Nebraska. 

* WIND...Westerly winds turning northwest at 20 to 30 MPH with 
  gusts up to 45 MPH.

* HUMIDITY...13 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
929 
WWUS85 KCYS 091509
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
809 AM MST Mon Feb 9 2026

...CRITICAL ENVIRONMENT FOR FIRE WEATHER CONDITIONS EXPECTED TODAY...

NEZ434>437-WYZ430>433-100000-
/O.CON.KCYS.FW.W.0002.000000T0000Z-260210T0000Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Laramie Foothills and High Plains-Laramie East High Plains-
Bordeaux/Chugwater/Wheatland-Goshen/Middle-
Lower North Platte River Basin-
809 AM MST Mon Feb 9 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR LOW RH AND GUSTY WINDS FOR FIRE WEATHER ZONES 430, 
431, 432, 433, 434, 435, 436, AND 437...

* AFFECTED AREA...Fire weather zones 430, 431, 432, 433 in 
  Wyoming. Fire weather zones 434, 435, 436, 437 in Nebraska. 

* WIND...Westerly winds turning northwest at 20 to 30 MPH with
  gusts up to 45 MPH. Isolated gusts 60-70 MPH in Wyoming.

* HUMIDITY...13 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
006 
WWUS85 KCYS 092334
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
434 PM MST Mon Feb 9 2026


NEZ434>437-WYZ430>433-100045-
/O.EXP.KCYS.FW.W.0002.000000T0000Z-260210T0000Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Laramie Foothills and High Plains-Laramie East High Plains-
Bordeaux/Chugwater/Wheatland-Goshen/Middle-
Lower North Platte River Basin-
434 PM MST Mon Feb 9 2026

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 430, 431, 432, 433,
434, 435, 436, AND 437...

Winds are beginning to decline and relative humidity values are
beginning to increase across the region. While some lingering
elevated fire weather conditions may persist over the next few
hours, critical conditions are subsiding. Therefore the Red Flag 
Warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Feb 6, 10:05 AM MST, 2 hours 13 minutes earlier. Its key messages:

  • Dry weather and mild temperatures expected for the rest of the week and into the weekend. Changes in the weather pattern likely early to mid next week.
  • Some record high temperatures expected Friday and through the weekend.
  • Very windy for the wind prone areas of southeast Wyoming Friday night and early Saturday morning, with locally strong wind gusts possible.
Area forecast discussion, Feb 6, 10:05 AM MST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1005 AM MST Fri Feb 6 2026

.KEY MESSAGES...

- Dry weather and mild temperatures expected for the rest of the
  week and into the weekend. Changes in the weather pattern
  likely early to mid next week.

- Some record high temperatures expected Friday and through
  the weekend.

- Very windy for the wind prone areas of southeast Wyoming
  Friday night and early Saturday morning, with locally strong
  wind gusts possible.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 245 AM MST Fri Feb 6 2026

Tranquil weather expected to continue through Saturday as all
models remain consistent and show the strong upper level ridge
axis pushing over the area today. Clear skies early this
morning with relatively mild overnight temperatures for early
February. Many locations remain in the 30s and 40s, although
some of the more sheltered valleys, such as the Laramie Valley
and portions of the Nebraska panhandle, remain much colder with
lows in the teens to mid 20s. Do not expect much to change over
the next 48 hours in this pattern with locally gusty winds
being the only notable weather concern into the weekend.

Should be a few degrees cooler this afternoon, compared to
Thursday, as a weak cool front is trending a little further
west compared to 24 hours ago. 850mb temperature analysis shows
this front the best with 850 temps lowering from 14c to around
7c this afternoon, mainly across the eastern plains. This should
result in highs around 10 degrees cooler compared to Thursday,
but still remaining in the upper 50s to low 60s for the eastern
plains...so still a pleasant day. Lowered temperatures a few
degrees, especially the south facing ridges including Harrison,
Lusk, Cheyenne, Kimball and Sidney Nebraska due to southerly
upslope winds. A few record high temperatures are still possible
today, but should mainly be Rawlins and Laramie that are
affected. Winds are expected to veer back into the west for
Saturday and increase with warmer temperatures expected,
compared to today, due to downslope winds as a weak disturbance
aloft moves southeast across the high plains. Record highs are
more likely Saturday afternoon...although it should be pretty
breezy or windy depending on location.

As for the wind prone areas late tonight and early Saturday,
winds and low to midlevel pressure gradients are expected to
respond to the weak upper level disturbance moving southeast
across the high plains Saturday. However, low level pressure
gradients, 700mb winds, and 700mb subsidence (negative Omega)
are even more modest and marginal compared to 24 hours ago. NAM
and HRRR show relatively weak surface gradients along the spine
of the mountains, with values below thresholds we normally look
for. In-house wind guidance has also backed off some. Due to low
confidence, kept winds unchanged from the previous forecast(s)
and will not issue a High Wind Watch at this time. Could see a
few sites briefly hit 58 to 61 MPH, but timing and location are
highly uncertain (< 40% confidence).

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 346 PM MST Thu Feb 5 2026

Not many changes will be forth coming this afternoon as guidance has
not really altered that much from previous thinking. There are some
differences between the GFs and ECMWF that are note worthy and would
have an impact on our sensible weather. These differences do not
really show up until late in the period so plenty of time to get
some clarification.

The period initiates with the highly amplified pattern we have all
become familiar with in place with ridging over the CWA, anchored by
upper troughing along the east coast and another trough approaching
the west coast. The ridge will dominate on Sunday with temperatures
still well above average with highs in the upper 50s to mid 60s,
cooler of course in the higher elevation areas. Elevated winds can
not be discounted Sunday night but no headlines are expected. The
ridge will start to flatten out somewhat Monday but temperatures
will still be comparable to Sunday's.

Guidance continue to show a cold frontal passage Monday night and
into Tuesday which will knock down temperatures considerably and
introduce at least a chance of much needed moisture, especially in
the higher terrain areas. Actual POPS and QPF are not excessively
high but any precipitation would be welcomed.

The aforementioned model differences show up after the cold frontal
passage with one solution developing yet another stout upper ridge
over the area with a weak wave sneaking through it. Another solution
has a much broad and flatter ridge to our south with much better
chances of precipitation. Which solution does verify will be
significant to precipitation chances and amounts but plenty of time
remains to sort it all out.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1003 AM MST Fri Feb 6 2026

VFR conditions expected through the 18Z TAF period. Light and
variable winds will start increasing over the next several
hours, with gusts over 25kts expected this evening into the
overnight hours. Some upper-level clouds will start to move in
during the afternoon hours, but SKC for now.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...TJT
LONG TERM...WFOCYS
AVIATION...AM
Hazardous weather outlook, Feb 6, 5:06 AM MST, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
506 AM MST Fri Feb 6 2026

NEZ002-003-019>021-054-055-095-096-WYZ101>119-071215-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
506 AM MST Fri Feb 6 2026

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Windy conditions are expected on Saturday, with very windy
conditions over the wind prone areas of southeast Wyoming. Gusts
around 55 MPH are expected for portions of Interstate 80 west of
Cheyenne, and Interstate 25 between Wheatland and Chugwater.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 12:14 PM MSTHigh Wind WatchCYSAlbany, Carbon20 hr
Feb 6, 12:14 PM MSTHigh Wind WarningCYSAlbany, Laramie, Platte26 hr

Nearby

Red Flag Warnings in Nebraska, 2026Red Flag Warnings in Wyoming, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.